Tornado, Macon
- When
- July 12, 1:32 PM CST
- Where
- Macon County, 6 mi S of Argenta
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.900, -88.817
A tornado briefly touched down. No damage was reported.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 12, 10:11 AM CST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1111 AM CDT WED JUL 12 2006 .UPDATE... THE BULK OF THE SHOWERS AND STORMS HAVE MOVED EAST OF OUR CWA LATE THIS MORNING. THE STATIONARY FRONT ACROSS NORTHERN ILLINOIS IS BEGINNING TO PUSH BACK SOUTH...AND SHOULD CONTINUE ITS MOVEMENT TOWARD OUR N CWA THIS AFTERNOON. A LINE OF SHOWERS MARKS THE FRONT...AND A FEW SHOWERS SHOULD BEGIN TO ERUPT AHEAD OF THE FRONT AS IT MAKES PROGRESS SOUTHWARD. A SHORTWAVE OVER SOUTH CENTRAL MISSOURI IS LIFTING NORTHEASTWARD TOWARD OUR SOUTHERN CWA...AND SHOULD CAUSE MORE NUMEROUS STORMS IN THAT AREA. THE IR SATELLITE PICS SHOW COOLING CLOUD TOPS IN THE AREA OF STRONGEST DPVA AHEAD OF THE H5 SHORTWAVE... SO EXPECT MORE OF THE SAME AS SUNSHINE DESTABILIZES THE AIRMASS IN OUR SOUTHERN CWA. TEMPS APPEAR ON TRACK WITH LOW TO MID 80S...AND HIGH DEWPOINTS IN THE LOW TO MID 70S. PWATS REMAIN HIGH...SO A FEW STORMS IN THE SOUTH MAY DROP A QUICK INCH OF RAIN. UPDATED ZONES ALREADY SENT. && .PREV DISCUSSION... (ISSUED 415 AM CDT WED JUL 12 2006) DISCUSSION... HUMID WEATHER... WITH SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR ANOTHER DAY... BUT WE SHOULD SEE SOME DRYING FROM WEST TO EAST THIS AFTERNOON AS UPPER LEVEL SYSTEM AND ATTENDANT COLD FRONT WORKS ITS WAY EAST. CONDITIONS WILL REMAIN HOT AND HUMID THROUGH THE REST OF THE PERIOD... WITH SCATTERED THUNDERSTORMS POSSIBLE FRIDAY AND SATURDAY AS AN UPPER LEVEL DISTURBANCE DROPS INTO THE GREAT LAKES. SHORT TERM...TODAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS CONTINUED ACROSS MUCH OF THE REGION DURING THE OVERNIGHT HOURS. RUC ANALYSES INDICATED THIN AXIS OF HIGHER THETA-E AIR UP AROUND 850 MB WAS POOLED ALONG A WELL DEFINED LOW LEVEL BAROCLINIC ZONE... PROBABLY 850 REFLECTION OF SFC WARM FRONT WHICH WAS FARTHER NORTH. MODEST LOW LEVEL JET ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS KEPT ENOUGH LIFT OVER THIS LITTLE BOUNDARY TO ALLOW FOR TRAINING OF CELLS OVER THIS REGION... WHICH SHOWS UP WELL IN THE 3HR STORM TOTAL PRECIP PRODUCT. RUC SEEMS TO HAVE BEEN HANDLING THIS WELL ALL NIGHT... AND ALSO HAS A HANDLE ON RECENT TRENDS... WITH CONVECTION MORE SCATTERED IN NATURE AS LOW LEVEL JET BACKS AND BECOMES MORE PARALLEL WITH LOW LEVEL BOUNDARIES... DECREASING THE FOCUSED LIFT. MUCH OF THIS PRECIP HAS BEEN EAST OF OUR SFC COLD FRONT... WHICH IS JUST WEST OF THE I-55 CORRIDOR EARLY THIS MORNING. WE SHOULD CONTINUE TO SEE SCATTERED CONVECTION THROUGH THE MORNING WITHIN THE WARM SECTOR... BECOMING MORE NUMEROUS LATER THIS MORNING AND INTO THIS AFTERNOON AS MAIN UPPER LEVEL DISTURBANCE OVER MISSOURI TRACKS EASTWARD. PRECIP COVERAGE AND RESULTANT QPF SHOULD BE HIGHEST EAST OF I-57 AND ESPECIALLY SOUTH OF I-70... WHILE DRIER AIR WILL BEGIN TO MOVE IN ALOFT THIS AFTERNOON FARTHER WEST... BRINGING AN END TO PRECIP WEST OF I-55 BY MID-AFTERNOON. NO LARGE SCALE HYDRO CONCERNS CONSIDERING WE WERE RUNNING A BIT DRY AHEAD OF THIS EVENT... WITH PLENTY OF THIRSTY VEGETATION WAITING FOR THE RAINS. COULD SEE SOME LOCALIZED FLOODING PROBLEMS IN POOR DRAINAGE AREAS BOTH RURAL AND URBAN... MOSTLY DEPENDENT ON RAINFALL RATE. TRAINING PRECIP WILL BE THE MAIN THING TO LOOK OUT FOR... ESPECIALLY IN THE EAST AND SOUTHEAST WHERE PRECIP THREAT WILL BE AROUND THE LONGEST. BEHIND THE FRONT... HIGH PRESSURE WILL SETTLE IN OVER WISCONSIN. SOME FOG WILL BE POSSIBLE... ESPECIALLY IN THOSE AREAS THAT HAVE RECEIVED THE MOST RAINFALL... MAINLY ALONG THE I-55 CORRIDOR... AND AREAS AROUND I-74 TO THE EAST OF I-55. WILL STILL MENTION PATCHY FOG NORTHWEST OF THE ILLINOIS RIVER AS SFC GRADIENT WILL BE LIGHTEST UP THERE... BUT THAT AREA GENERALLY RECEIVED LESS RAINFALL THAN POINTS EAST. COLD FRONT IS EXPECTED TO STALL OUT SOUTH OF I-70 OVERNIGHT... BECOMING A FOCUS FOR SCATTERED THUNDERSTORMS AGAIN TOMORROW AFTERNOON. WARMING TREND WILL BEGIN FRIDAY AS 4-CORNERS HIGH BECOMES ESTABLISHED OUT WEST AND BUILDS EASTWARD INTO THE PLAINS. MEANWHILE... WESTWARD EXTENSION OF THE BERMUDA HIGH WILL BUILD INTO THE SOUTHEAST STATES. ILLINOIS WILL BE IN BETWEEN THE TWO... HOT AND HUMID... BUT NOT AS BAD AS FOLKS TO OUR WEST. AS MENTIONED THE LAST FEW SHIFTS... BEING IN THIS WEAKNESS IN THE RIDGE WILL LEAVE US OPEN TO WEAK DISTURBANCES DROPPING IN FROM THE NORTHWEST. WE ARE NOW SEEING SIGNS THAT ONE SUCH DISTURBANCE WILL MOVE INTO THE GREAT LAKES FRIDAY AND INTO SATURDAY. THE ECMWF AND UKMET ARE BOTH IN GOOD AGREEMENT ON THIS FEATURE... WHILE THE GFS AND NAM MAINTAIN A GENERAL WEAKNESS IN THE RIDGE THROUGH THIS PERIOD. WENT AHEAD AND INTRODUCED CHANCE POPS IN THE WEST FOR FRIDAY... AND IN THE EAST SATURDAY AS THIS TROUGH DIGS IN OVER THE LAKES. HAVE MODERATED TEMPS A COUPLE DEGREES IN THIS PERIOD AS WELL. LONG TERM...SATURDAY THROUGH TUESDAY... COULD SEE A BRIEF RETURN TO THE HEAT ON SUNDAY... ESPECIALLY ACROSS THE WEST AS SHORTWAVE RIDGING BUILDS IN BEHIND THE LATE WEEK TROUGH... ALLOWING SOME OF THE HOTTER AIR OVER THE PLAINS TO WORK ITS WAY INTO THE REGION. NEXT SYSTEM OF SIGNIFICANCE... WHICH SHOULD MODERATE TEMPS... LOOKS TO COME INTO THE PICTURE MONDAY OR TUESDAY. HAVE LEFT SLIGHT CHANCE POPS IN FOR MONDAY... BUT THIS MAY NEED TO BE ADJUSTED IN TIME SHOULD THE NEXT DISTURBANCE DROP IN LATER. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HUETTL/SHIMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT WED JUL 12 2006 ILZ027>031-036>038-040>043-047>053-131100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON- 1115 AM CDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS CENTRAL ILLINOIS. NONE OF THE STORMS ARE FORECAST TO BECOME SEVERE...BUT BRIEF HEAVY RAINFALL MAY BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ON FRIDAY AND SATURDAY... MAINLY DURING THE AFTERNOON AND EVENING HOURS. CONDITIONS WILL NOT BE FAVORABLE FOR AN ORGANIZED THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ILZ044>046-054>057-061>063-066>068-071>073-131100- PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1115 AM CDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT OCCASIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS EASTERN ILLINOIS. NONE OF THE STORMS ARE FORECAST TO BECOME SEVERE...BUT BRIEF HEAVY RAINFALL MAY BE POSSIBLE WITH SOME OF THE STRONGER STORMS. SOME PONDING OF WATER ON AREA ROADS MAY OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ON FRIDAY AND SATURDAY... MAINLY DURING THE AFTERNOON AND EVENING HOURS. CONDITIONS WILL NOT BE FAVORABLE FOR AN ORGANIZED THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SHIMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 143 PM CDT WED JUL 12 2006 ILZ040>057-061-122200- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...HAVANA...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE 143 PM CDT WED JUL 12 2006 ...FUNNEL CLOUDS SIGHTED OVER SCHUYLER COUNTY ILLINOIS... AT 135 PM...A DEPUTY SPOTTED A FUNNEL CLOUD SOUTHEAST OF SUGAR GROVE IN SCHUYLER COUNTY. ATMOSPHERIC CONDITIONS EXIST THIS AFTERNOON ACROSS CENTRAL ILLINOIS THAT FAVOR THE POSSIBLE FORMATION OF WEAK CIRCULATIONS ON A EAST TO WEST BOUNDARY SOUTH OF RUSHVILLE TO BLOOMINGTON LINE. SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES. LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL CLOUD WILL EXHIBIT SPINNING IN A COUNTER-CLOCKWISE DIRECTION. IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD APPROACHES THE GROUND. KMH/SLOVE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
209 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM FUNNEL CLOUD 8 S RUSHVILLE 40.00N 90.57W
07/12/2006 SCHUYLER IL LAW ENFORCEMENT
0137 PM FUNNEL CLOUD WILLIAMSVILLE 39.95N 89.56W
07/12/2006 SANGAMON IL EMERGENCY MNGR
0202 PM FUNNEL CLOUD 2 NE DECATUR 39.87N 88.91W
07/12/2006 MACON IL EMERGENCY MNGR
0204 PM FUNNEL CLOUD SPRINGFIELD 39.78N 89.64W
07/12/2006 SANGAMON IL TRAINED SPOTTER
MULTIPLE FUNNEL CLOUDS REPORTED IN SOUTHWEST SPRINGFIELD
&&
BARKERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
218 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM FUNNEL CLOUD CHESTNUT 40.07N 89.20W
07/12/2006 LOGAN IL TRAINED SPOTTER
&&
BARKERThe Lincoln radar (KILX), 52 km away, was scanning. The volume nearest the first event began at 19:34 UTC.
1 tornado. Local standard time, as filed.
A tornado briefly touched down. No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyThe tornado archive for Illinois, 2006Warnings in Illinois, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521598.